Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 20, 2007, 6:45 AM MST for 4 counties in Arizona. It took effect at Apr 20, 2007, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2007, 6:45 AM MST (13:45 UTC)
- In effect from
- Apr 20, 2007, 10:00 AM MST
- Expired
- Apr 20, 2007, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 81 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3352 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 201345 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 645 AM MST FRI APR 20 2007 AZZ108-137-138-201445- /O.CAN.KFGZ.FW.A.0004.070420T1700Z-070421T0300Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 645 AM MST FRI APR 20 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE WEATHER WATCH. SUSTAINED 20-FOOT WINDS ARE EXPECTED TO REMAIN BELOW 20 MPH FOR YAVAPAI COUNTY FOR MOST OF THE DAY. HUMIDITIES WILL BE LOW THROUGH EARLY AFTERNOON...BUT SHOULD BEGIN TO RISE BY MID TO LATE AFTERNOON AS COOLER AND MORE MOIST AIR MOVES IN. $$ AZZ105-109>114-139-140-202145- /O.UPG.KFGZ.FW.A.0004.070420T1700Z-070421T0300Z/ /O.NEW.KFGZ.FW.W.0005.070420T1700Z-070421T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 645 AM MST FRI APR 20 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DEEPENING PACIFIC TROUGH WILL APPROACH NORTHERN ARIZONA AND GENERATE WINDY CONDITIONS FROM LATE THIS MORNING INTO THE EARLY EVENING HOURS. EXPECT SUSTAINED SOUTHWEST WINDS AT 20 TO 25 MPH WITH GUSTS FROM 35 TO 45 MPH. IT WILL ALSO CONTINUE TO BE DRY THROUGH THE AFTERNOON...AND RELATIVE HUMIDITIES LESS THAN 15 PERCENT ARE ANTICIPATED FOR SEVERAL HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ AZZ104-106-107-115>118-202145- /O.UPG.KFGZ.FW.A.0004.070420T1700Z-070421T0300Z/ /O.NEW.KFGZ.FW.W.0005.070420T1700Z-070421T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- 645 AM MST FRI APR 20 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR ELEVATIONS BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DEEPENING PACIFIC TROUGH WILL APPROACH NORTHERN ARIZONA AND GENERATE WINDY CONDITIONS FROM LATE THIS MORNING INTO THE EARLY EVENING HOURS. EXPECT SUSTAINED SOUTHWEST WINDS AT 20 TO 25 MPH WITH GUSTS FROM 35 TO 45 MPH. IT WILL ALSO CONTINUE TO BE DRY THROUGH THE AFTERNOON...AND RELATIVE HUMIDITIES LESS THAN 15 PERCENT ARE ANTICIPATED FOR SEVERAL HOURS FOR AREAS BELOW 6500 FEET ELEVATION. COOLER AND MORE MOIST AIR WILL SPREAD FROM WEST TO EAST ACROSS THE REGION BY MID TO LATE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KFGZ 202045 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 145 PM MST FRI APR 20 2007 AZZ105-109>114-139-140-210200- /O.CON.KFGZ.FW.W.0005.000000T0000Z-070421T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 145 PM MST FRI APR 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A DEEPENING PACIFIC TROUGH WILL APPROACH NORTHERN ARIZONA AND GENERATE WINDY CONDITIONS THIS AFTERNOON INTO THE EARLY EVENING HOURS. EXPECT SUSTAINED SOUTHWEST WINDS AT 20 TO 25 MPH WITH GUSTS FROM 35 TO 45 MPH. IT WILL ALSO CONTINUE TO BE DRY WITH RELATIVE HUMIDITIES LESS THAN 15 PERCENT FOR SEVERAL HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ AZZ104-106-107-115>118-210200- /O.CON.KFGZ.FW.W.0005.000000T0000Z-070421T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- 145 PM MST FRI APR 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR ELEVATIONS BELOW 6500 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A DEEPENING PACIFIC TROUGH WILL APPROACH NORTHERN ARIZONA AND GENERATE WINDY CONDITIONS THIS AFTERNOON INTO THE EARLY EVENING HOURS. EXPECT SUSTAINED SOUTHWEST WINDS AT 20 TO 25 MPH WITH GUSTS FROM 35 TO 45 MPH. IT WILL ALSO CONTINUE TO BE DRY WITH RELATIVE HUMIDITIES LESS THAN 15 PERCENT FOR SEVERAL HOURS FOR AREAS BELOW 6500 FEET ELEVATION. COOLER AND MORE MOIST AIR WILL SPREAD FROM WEST TO EAST ACROSS THE REGION BY LATE AFTERNOON INTO THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 210138 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 638 PM MST FRI APR 20 2007 AZZ105-109>114-139-140-210245- /O.EXP.KFGZ.FW.W.0005.000000T0000Z-070421T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 638 PM MST FRI APR 20 2007 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. WINDS HAVE DECREASED...AND RELATIVE HUMIDITIES HAVE INCREASED...ACROSS THE REGION THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ AZZ104-106-107-115>118-210245- /O.EXP.KFGZ.FW.W.0005.000000T0000Z-070421T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- 638 PM MST FRI APR 20 2007 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. WINDS HAVE DECREASED...AND RELATIVE HUMIDITIES HAVE INCREASED...ACROSS THE REGION THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 20, 2:30 AM MST, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 20, 2:30 AM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 AM MST FRI APR 20 2007 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE SOUTH ALONG THE CALIFORNIA COAST TODAY AND ACROSS ARIZONA ON SATURDAY. THIS SYSTEM WILL BRING STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AND A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AND SATURDAY. FAIR WEATHER IS EXPECTED SUNDAY UNDER WEAK HIGH PRESSURE. UNSETTLED CONDITIONS WILL RETURN FOR SUNDAY NIGHT INTO TUESDAY AS ANOTHER PACIFIC LOW MOVES ACROSS THE AREA. && .DISCUSSION...A MID TO UPPER CLOSED-LOW WAS LOCATED OVER THE CENTRAL CALIFORNIA COAST THIS MORNING...PLACING ARIZONA UNDER A STRONG SOUTHWEST FLOW REGIME ALOFT. FOR TODAY...THE CALIFORNIA LOW WILL SLOWLY HEAD SOUTHWARD WITH STRONG SOUTHWEST WINDS ALOFT OVER ARIZONA CONTINUING. AS THE DAY PROGRESSES DAYTIME HEATING AND VERTICAL MIXING WILL BRING SOME STRONGER WIND GUSTS TO THE SURFACE...ESPECIALLY FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD. EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH THIS AFTERNOON FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD. CLOUDS WILL LIKELY INHIBIT VERTICAL MIXING OVER THE NORTHWEST QUADRANT OF ARIZONA SOUTHWEST WIND MORE IN THE 15 TO 25 MPH RANGE WITH A FEW GUSTS INTO THE 30S. OVERNIGHT...THE CALIFORNIA LOW WILL HEAD ACROSS ARIZONA BRINGING THE HIGHEST CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS...ESPECIALLY BETWEEN MIDNIGHT AND NOON SATURDAY. WILL SEE A FEW SNOW SHOWERS AT ELEVATIONS ABOVE 6500 FEET WITH LITTLE OR NO ACCUMULATION. THE LOW WILL RAPIDLY EXIT ARIZONA SATURDAY AFTERNOON AND NIGHT. ON SUNDAY...A SHORTWAVE RIDGE WILL BRING MILD TEMPERATURES DURING THE DAY BUT ANOTHER APPROACHING LOW WILL RESULT IN WINDY AFTERNOON CONDITIONS. SUNDAY NIGHT AND MONDAY A CLOSED-LOW CENTER WILL MOVE ACROSS THE NORTHERN HALF OF ARIZONA. THIS WILL BRING ANOTHER CHANCE OF SHOWERS AS WELL AS A SLIGHT CHANCE OF THUNDERSTORMS...ESPECIALLY DURING THE DAY MONDAY...WHEN DAYTIME HEATING WILL INCREASE THE INSTABILITY. RECENT MODEL RUNS ARE SUGGESTING THAT THIS LOW WILL EXIT TO THE EAST DURING THE DAY TUESDAY WITH A RAPIDLY DIMINISHING CHANCE OF SHOWERS. FOR WEDNESDAY AND BEYOND...MODELS HINTING THAT THE STRING OF STORM SYSTEMS WILL COME TO AN END. IF MODEL CONSENSUS IS CORRECT EXPECT ABOVE NORMAL TEMPERATURES A DRY CONDITIONS FOR THE END OF NEXT WEEK. MCCOLLUM && .AVIATION...FOR THE 12Z PACKAGE...A PACIFIC STORM SYSTEM WILL MOVE INTO SOUTHERN CALIFORNIA BY THIS AFTERNOON...THEN INTO SOUTHWEST ARIZONA BY 12Z SATURDAY. EXPECT WINDY CONDITIONS BY LATE MORNING...LASTING TO AROUND 02Z. SOUTHWEST WINDS WILL BE SUSTAINED AT 15-25KT WITH GUSTS NEAR 35 KT. THE CHANCE OF RAIN AND SNOW WILL ALSO INCREASE AFTER 02Z...WITH SNOW LEVELS FALLING TO 6-7KFT MSL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. JJ && .FGZ WATCHES/WARNINGS/ADVISORIES... ...WIND ADVISORY TODAY FROM 11 AM THRU 7 PM MST AZ ZONES 009 THRU 017 AND 040. ...RED FLAG WARNING TODAY FROM 10 AM THRU 7 PM MST FOR ELEVATIONS BELOW 6500 FT AZ FIRE WX ZONES 104/105/106...107 THRU 118 AND 138/140. &&
Hazardous weather outlook, Apr 19, 10:00 AM MST, 20 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST THU APR 19 2007 AZZ004>018-037>040-200700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST THU APR 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR FRIDAY...AN APPROACHING PACIFIC STORM SYSTEM WILL BRING STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. A WIND ADVISORY MAY NEED TO BE ISSUED. OTHERWISE...EXPECT BREEZY AND UNSETTLED CONDITIONS FROM SATURDAY INTO THE EARLY PART OF NEXT WEEK.
Nearby
Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.